Have Mental Health Questions? Ask a Psychiatrist Online
Hi! I'll be glad to help you with this issue.
Type in a hello and we'll get started, okay?
Tell me more about the situation and what you are needing help with, okay?
my father he is 80 years old
he suffered from few things since marsh
first he had high calcium level in blood
after that he had alzahaymer symptoms
then thy symptoms went away with medecations
since it came suddenly the doctor told us impossible to be alzahaymer
after he get well which lasted for alomst 3 months
he had the symptoms back
since he did not eat well
and he was dehydrated
so the case become worse
he stopped eating or drinking
and calcium levels were high again
also criatenen levels were high
he was hospitalized for 3 days
and every thing started to be good again
Wow, this is really difficult. You're going through a lot of worry, I am sure.
he get back to walk eat and drink
Alzheimer's is ruled out if there is any sharp improvement. What are they diagnosing now?
this good case has lasted for 2 months
since 2 weeks his case is baaaad
He's taking the Lamictal and Zyprexa for the depressive symptoms or for more?
the diagnosed him with Delusions
And is he still having delusions?
and they refer every thing to his age
yes not seeing persons
but he is controlling my mother
This must be very frustrating to you that they refer everything to his age.
But, what do you mean that he's controlling your mom?
he does not want her to move from her bed
my mother is sick also
is this because of delusional thinking or is he controlling for a different reason?
she has diabetes bad symptoms on hr brain
no because of her illness and Delusions
because of clots in her brain
she had little cots in her brain
so he wants us to treat her as a dump
not talking to her
ao disscussing any thing with her
some times he does not wnat her to go to bathroom
Do they have in home caretakers or is it time for them to be moved to residential facilities so that your mom can get proper care?
she is not that bad
you bearly notice she is sick
but she is not as before
also every day he tells us he is going to die today
and he might not see me tomorrow
This is really very hard. You are going through so much.
How are you holding up?
and it is only me
yes i know
and there is a home made
when i go to doctor he just increases the medicine
and nothing is getting better
I am very concerned for you.
You are trying to do more than is humanly possible.
Your father is really showing severe symptoms.
yes i am tired
His doctor is right in one sense:
Your dad is too old to do effective testing for these types of controlling, sometimes delusional, semi-paranoid types of symptoms.
It's just too hard because of his age to isolate whether there is onset of dementia or a thought disorder, etc.
So I'm not so angry with his doctor because I have sympathy: your dad is not easily diagnosable at this age.
yes they do nothig
My concern is that you don't know what the next stage of symptoms will be for him.
he sets with him for 10 minutes only
And you're trying to do this on your own.
and the medication just make him weaker
I wish that it were different. But it may be time for you to have a conference with his doctor.
About residential treatment.
As for the meds making him weaker:
you mean stay at hospital?
we have to accept that the medications are all we have to work with and they have side effects. And at his age, they tend to make the person weaker.
As for hospital, no.
I'm talking about an assisted living facility.
Where he can be monitored, have activities,
we don't have here
How far are there any?
we can't move him to such places
it is not accepted
What do you mean?
we can't leave our parents in such places
we should take care until the end
you don't have any advice about the medicines ?
it is not depression?
As for the medications, you might ask the doctor to consider adding Risperdal to help with his aggressiveness.
and the other medicines ?
Zyprexa is often very agitating for older patients and you could ask the doctor if he would consider withdrawing the Zyprexa.
It does not sound like depression, no.
what about haldol
It sounds like your dad is having possible thought disorder (either independent or part of dementia onset).
You see, Haldol and Zyprexa are both effectively used with thought disorders.
So I was suggesting discussing withdrawing one since you are noticing lethargy
as the Haldol with Risperdal may be less side effects than both anti psychotics with
you suggest to withdraw zybrexa
As a trial, yes.
His doctor might be concerned, though:
you have to understand:
what about solian
the number one concern we have is that the psychotic, or delusional symptoms need to be kept in check.
This is for your and your mom's safety as well as his.
So your doctor has him on a few antipsyhotics including Solian.
I don't think his doctor is going to be comfortable withdrawing too many to start with until it is seen if he maintains lucidity with taking away one medication.
That's why I thought you might start with Zyprexa.
you know something solian is newly adde
2 days ago
But discuss with his doctor which might be the best to try withdrawing, and since Zyprexa can cause mood changes easily, I thought you might start by bringing that one up.
Again, we have to have mercy on his doctor (I hope that made you smile.).
i am worried from this too many medicatiom
Your dad is not an easy patient.
So, I can tell you that talking to his doc about LESS medications could be scary for the doc.
the solian is added by another doctor
i went to anoterh one since his doctor not making him better
Okay. You see that the doctors are thinking differently than you are: you want less meds and the new doc added more meds....
That's what I mean.
The main concern here is the delusional symptoms and keeping them at bay.
But that doesn't mean you can't talk to his new doc about streamlining the meds. He's on a cocktail of antipsychotics and you could bring up your concern about the lethargy and go from there. What do you think?
we will start with zybrexa
One thing important:
your and your mom's safety. and
So let the doc know you're on his side. That will help you in having him willing to consider it, okay?
resperdal 2 or 1
Let this be the doctor's choice.
You need to bring up general possibilities, okay?
also he has kidney problems
You're truly a remarkable person.
because of that i am worred
You'll discuss it with the doctor. Because you have to trust that he and you are on the same team and ask.
I'm being sincere:
they are SO fortunate to have you there.
Okay, I wish you the very best!
My goal is for you to feel like you've gotten Great Service from me and the site. If we need to continue the discussion for that to happen, then please feel free to reply and we'll continue working on this. If the answer has given you the help you need, please remember to give a rating of 5 (Great Service) or 4 (Informative and helpful), or even 3 (Got the job done) button. This will make sure that I am credited for the answer and you are not charged anything more than the deposit you already made by pressing any of these buttons. Bonuses are always appreciated! If I can be of further help with any issue now or in the future, just put "For Dr. Mark" in the front of your new question, and I'll be the one to answer it. All the best, XXXXX XXXXX
thank you :):):)
All the best to you, and let the doc feel like he and you are on the same team. And keep on being such a good person.
If you could give a rating before you leave, I'd appreciate it. All the best, XXXXX XXXXX